Topological Methods in Nonlinear Analysis

The trajectory attractor and its limiting behavior for the convective Brinkman-Forchheimer equations

Caidi Zhao, Lei Kong, Guowei Liu, and Min Zhao

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This paper studies the trajectory behavior of the convective Brinkman-Forchheimer equations in three-dimensional (3D) bounded domains. We first prove the existence of the trajectory attractor ${\mathcal A}^{\rm tr}_\alpha$ for the natural translation semigroup in the trajectory space. Then we establish that the trajectory attractor $\mathcal{A}^{\rm tr}_\alpha$ converges, as $\alpha\rightarrow 0^+$, to the trajectory attractor $\mathcal{A}^{\rm tr}_0$ of the 3D Navier-Stokes equations in a proper topological space.

Article information

Topol. Methods Nonlinear Anal., Volume 44, Number 2 (2014), 413-433.

First available in Project Euclid: 11 April 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Zhao, Caidi; Kong, Lei; Liu, Guowei; Zhao, Min. The trajectory attractor and its limiting behavior for the convective Brinkman-Forchheimer equations. Topol. Methods Nonlinear Anal. 44 (2014), no. 2, 413--433.

Export citation


  • R.A. Adams, Sobolev Spaces, Academic Press, New York, 1975.
  • J.M. Ball, Continuity properties of global attractors of generalized semiflows and the Navier-Stokes equations, J. Nonlinear Sci. 7 (1997), 475–502.
  • V.V. Chepyzhov and M.I. Vishik, Evolution equations and their trajectory attractors, J. Math. Pures Appl. 76 (1997), 913–664.
  • ––––, Attractors for Equations of Mathematical Physics, AMS, R.I., 2002.
  • V.V. Chepyzhov, E.S. Titi and M.I. Vishik, On the convergence of solutions of the Leray–$\alpha$ model to the trajectory attractor of the \rom3D Navier–Stokes system, Discrete Contin. Dyn. Syst. (A) 17 (2007), 481–500.
  • T. Caraballo, J. Langa and J. Valero, Global attractors for multivalued random dynamical systems generated by random differential inclusions with multiplicative noise, J. Math. Anal. Appl. 260 (2001), 602–622.
  • ––––, Global attractors for multivalued random semiflows generated by random differential inclusions with additive noise, C.R. Acad. Sci. Paris Sér. I 331 (2001), 131–136.
  • ––––, Global attractors for multivalued random dynamical systems, Nonlinear Anal. 48 (2002), 805–829.
  • T. Caraballo, J. Langa, V. Melnik and J. Valero, Pullback attractors of nonautonomous and stochastic multivalued dynamical systems, Set-Valued Anal. 11 (2003), 153–201.
  • T. Caraballo, P.E. Kloeden and P.M. Rubio, Weak pullback attractors of setvalued processes, J. Math. Anal. Appl. 288 (2003), 692–707.
  • O. Çelebi, V. Kalantarov and D. Uğurlu, On continuous dependence on coefficients of the Brinkman–Forchheimer equations, Appl. Math. Lett. 19 (2006), 801–807.
  • M. Firdaouss, J.-L. Guermond and P. Le Quéré, Nonlinear corrections to Darcy's law at low Reynolds numbers, J. Fluid Mechanics 343 (1997), 331–350.
  • F. Franchi, B. Straughan, Continuous dependence and decay for the Forchheimer equations, R. Soc. Lond. Proc. Ser. A: Math. Phys. Eng. Sci. 459 (2003), 3195–3202.
  • T. Giorgi, Derivation of the Forchheimer law via matched asymptotic expansions, Transl. Porous Media 29 (1997), 191–206.
  • A. Kapustyan and J. Valero, Weak and strong attractors for the \rom3D Navier–Stokes system, J. Differential Equations 240 (2007), 249–278.
  • V.K. Kalantarov and S. Zelik, Smooth attractor for the Brinkman–Forchheimer equations with fast growing nonlinearities, Comm. Pure Appl. Anal. 5 (2012), 2037–2054.
  • V. Melnik and J. Valero, On attractors of multivalued semi-flows and differential inclusions, Set-Valued Anal. 6 (1998), 83–111.
  • ––––, On global attractors of multivalued semiprocess and nonautonomous evolution inclusions, Set-Valued Anal. 8 (2000), 375–403.
  • Y. Ouyang and L. Yan, A note on the existence of a global attractor for the Brinkman–Forchheimer equations, Nonlinear Anal., 70 (2009), 2054–2059.
  • L.E. Payne, J.C. Song and B. Straugham, Continuous dependence and convergence results for Brinkman and Forchheimer models with variable viscosity, R. Soc. Lond. Proc. Ser. A: Math. Phys. Eng. Sci. 455 (1999), 2173–2190.
  • L.E. Payne and B. Straugham, Convergence and continuous dependence for the Brinkman–Forchheimer equations, Studies Appl. Math., 102 (1999), 419–439.
  • A. Shenoy, Non-Newtonian fluid heat transfer in porous media, Adv. Heat Transfer 24 (1994), 101–190.
  • B. Straughan, Stability and Wave Motion in Porous Media, Springer, New York, 2008.
  • R. Temam, Navier–Stokes Equations, Theory and Numerical Analysis, North-Holland, Amsterdam, 1984.
  • ––––, Infinite Dimensional Dynamical Systems in Mechanics and Physics, Springer, Berlin, 2nd ed., 1997.
  • D. Uğurlu, On the existence of a global attractor for the Brinkman–Forchheimer equations, Nonlinear Anal. 68 (2008), 1986–1992.
  • M.I. Vishik and V.V. Chepyzhov, Trajectory and global attractors of \rom3D Navier–Stokes systems, Math. Notes, 77 (2002), 177–193.
  • ––––, Trajectory attractors of equations of mathematical physics, Russian Math. Surveys 4 (2011), 639–731.
  • M.I. Vishik, E.S. Titi and V.V. Chepyzhov, On the convergence of trajectory attractor of the \rom3D Navier–Stokes–$\alpha$ model as $\alpha$ approaches $0$, Sb. Math. 198 (2007), 1703–1736.
  • B. Wang and S. Lin, Existence of global attractors for the three-dimensional Brinkman–Forchheimer equation, Math. Meth. Appl. Sci. 31 (2008), 1479–1495.
  • Y. Wang and S. Zhou, Kernel sections and uniform attractors of multi-valued semiprocesses, J. Differential Equations 232 (2007), 573–622.
  • S. Whitaker, The Forchheimer equation: A theoretical development, Transl. Porous Media 25 (1996), 27–62.
  • Y. You, C. Zhao and S. Zhou, The existence of uniform attractors for \rom3D Brinkman–Forhheimer equations, Discrete Contin. Dyn. Syst. (A) 3 (2012), 3787–3800.
  • C. Zhao and Y. You, Approximation of the incompressible convective Brinkman–Forchheimer equations, J. Evolution Equations 12 (2012), 767–788.